Alert archive / Virginia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 340, NWS Blacksburg, VA

November 16, 20104 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Nov 16, 2010, 10:29 PM EST for 4 counties in Virginia. It was in force for 77 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 16, 2010, 10:29 PM EST (03:29 UTC)
Expired
Nov 16, 2010, 11:46 PM EST
In force
77 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Charlotte County, VA, City of Danville, VA, Halifax County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 121 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 16, 10:55 PM ESTTSTM WND DMGNathalie, VATHUNDERSTORM WINDS BLEW FIVE TREES DOWN IN THE NATHALIE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 16, 8:47 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 3.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2010-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2010-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 340 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
340 m²/s²
0-3 km storm-relative helicity
346 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

024 
WUUS51 KRNK 170329
SVRRNK
VAC037-083-143-590-170500-
/O.NEW.KRNK.SV.W.0340.101117T0329Z-101117T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1029 PM EST TUE NOV 16 2010

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
  CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA
  HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
  WESTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL MIDNIGHT EST.

* AT 1028 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF CASCADE...
  OR NEAR MAYFIELD...AND MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WESTOVER HILLS...
  KEELING...
  INGRAM...
  RIDGEWAY...
  CRYSTAL HILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EST WEDNESDAY MORNING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.

&&

LAT...LON 3654 7873 3654 7971 3704 7895 3703 7890
      3705 7889 3683 7866
TIME...MOT...LOC 0329Z 236DEG 47KT 3652 7958

$$

RCS
3 follow-up statements
173 
WWUS51 KRNK 170412
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1112 PM EST TUE NOV 16 2010

VAC037-083-143-590-170500-
/O.CON.KRNK.SV.W.0340.000000T0000Z-101117T0500Z/
PITTSYLVANIA VA-CITY OF DANVILLE VA-HALIFAX VA-CHARLOTTE VA-
1112 PM EST TUE NOV 16 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
FOR THE CITY OF DANVILLE... WESTERN CHARLOTTE...HALIFAX AND
SOUTHEASTERN PITTSYLVANIA COUNTIES...

AT 1110 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CRYSTAL HILL TO RINGGOLD...OR ALONG A LINE EXTENDING
FROM NATHALIE TO 6 MILES EAST OF DANVILLE CITY...MOVING NORTHEAST AT
55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EST WEDNESDAY MORNING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.

&&

LAT...LON 3654 7873 3654 7955 3703 7892 3703 7890
      3705 7889 3683 7866
TIME...MOT...LOC 0412Z 236DEG 47KT 3689 7889 3662 7929

$$

DS
974 
WWUS51 KRNK 170438
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1138 PM EST TUE NOV 16 2010

VAC037-590-170448-
/O.CAN.KRNK.SV.W.0340.000000T0000Z-101117T0500Z/
CITY OF DANVILLE VA-CHARLOTTE VA-
1138 PM EST TUE NOV 16 2010

...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF DANVILLE...
WESTERN CHARLOTTE COUNTY IS CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE EXITED THE AREA. 
THEREFORE...THE WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EST WEDNESDAY MORNING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.

&&

LAT...LON 3680 7868 3676 7868 3654 7913 3655 7936
      3657 7933 3657 7931 3659 7932 3669 7921
      3698 7882 3684 7867 3683 7869 3681 7867
TIME...MOT...LOC 0438Z 236DEG 47KT 3663 7912

$$

VAC083-143-170500-
/O.CON.KRNK.SV.W.0340.000000T0000Z-101117T0500Z/
PITTSYLVANIA VA-HALIFAX VA-
1138 PM EST TUE NOV 16 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
FOR HALIFAX AND SOUTHEASTERN PITTSYLVANIA COUNTIES...

AT 1133 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
ELMO...OR 9 MILES WEST OF TURBEVILLE...MOVING NORTHEAST AT 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EST WEDNESDAY MORNING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.

&&

LAT...LON 3680 7868 3676 7868 3654 7913 3655 7936
      3657 7933 3657 7931 3659 7932 3669 7921
      3698 7882 3684 7867 3683 7869 3681 7867
TIME...MOT...LOC 0438Z 236DEG 47KT 3663 7912

$$

DS
281 
WWUS51 KRNK 170446
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1146 PM EST TUE NOV 16 2010

VAC083-143-170456-
/O.CAN.KRNK.SV.W.0340.000000T0000Z-101117T0500Z/
PITTSYLVANIA VA-HALIFAX VA-
1146 PM EST TUE NOV 16 2010

...THE SEVERE THUNDERSTORM WARNING FOR HALIFAX AND SOUTHEASTERN
PITTSYLVANIA COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LEVELS. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EST WEDNESDAY MORNING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.

LAT...LON 3680 7868 3676 7868 3654 7913 3655 7936
      3657 7933 3657 7931 3659 7932 3669 7921
      3698 7882 3684 7867 3683 7869 3681 7867
TIME...MOT...LOC 0446Z 236DEG 47KT 3669 7901

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 8:08 PM EST, 2 hours 21 minutes earlier.

Area forecast discussion, Nov 16, 8:08 PM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
808 PM EST TUE NOV 16 2010

.SYNOPSIS...
LOW PRESSURE OVER THE OHIO VALLEY WILL TRACK NORTHEAST TO THE
EASTERN GREAT LAKES TONIGHT. THE COLD FRONT ASSOCIATED WITH THIS
WILL SIWNG THROUGH THE AREA TONIGHT AS WELL. ANOTHER WEAKER LOW
WILL MOVE ACROSS THE REGION ON THURSDAY...FOLLOWED BY A RETURN TO
DRY HIGH PRESSURE BY THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
RUNNING WITH A RADAR TO POPS FORECAST FOR THE NEXT HOUR OR TWO
THEN BLENDING THE RUC WITH THE LOCAL WRF. MAINLY LOOKING AT
HIGHEST POPS IN THE SOUTHEAST AND OVER THE NORTH THIS EVENING WITH
DRYING ARRIVING IN THE SW BY MIDNIGHT. POPS SHOULD QUICKLY FALL BY
EARLY MORNING AS DRY SLOT WORKS IN. UNTIL THEN ADDED MORE GUSTY
WINDS IN THE WX GRIDS OVER THE ERN CWA AS POTENTIAL FOR QLCS
CURRENTLY OVER THE NC FOOTHILLS RACES NE INTO THE VA PIEDMONT. SPC
HAS A SLIGHT RISK FOR THIS AREA AND ALREADY MENTIONED IN THE HWO.
POTENTIAL FOR DAMAGING WINDS AND ISOLATED SPINUPS OF TORNADOES
EXISTS. IF ANY TORNADOES OCCUR THEY WILL BE VERY SHORT LIVED AND
WARNING LEAD TIMES MAY BE SHORTER DUE TO THE CURRENT ENVIRONMENT
WITH STRONG WIND SHEAR AND WEAK INSTABILITY. STAY TUNED TO NOAA
WEATHER RADIO OR MEDIA OUTLETS IF YOU LIVE IN THE NC/VA PIEDMONT
THIS EVENING FOR POSSIBLE WATCHES/WARNINGS AND ADVISORIES.

ONCE THE COLD FRONT CROSSES THROUGH THE FORECAST AREA SURFACE AND
LOW LEVEL WINDS WILL TURN TO THE WEST WITH THE LOW LEVEL JET
FORECAST TO BE IN THE 50 TO 65 KNOT RANGE FROM AROUND 03Z/10PM TO
AROUND 15Z/10AM WEDNESDAY. THIS JET COMBINED WITH COLD AIR
ADVECTION AND GOOD PRESSURE RISES WILL LEAD TO STRONG GUSTY WINDS.
SO ANOTHER WIND ADVISORY HAD BEEN ISSUED ALONG AND WEST OF THE
BLUE RIDGE.

EXPECT WITH THE MIXING...CLOUDS AND IN MUCH OF THE COUNTY WARNING
AREA...RISING DEW POINTS...TEMPERATURES MAY BE STEADY OR RISE
DURING THE EVENING AND NOT DROP OFF IN THE MOUNTAINS UNTIL AFTER
THE COLD FRONT GOES THROUGH AND EAST OF THE BLUE RIDGE THE DROP IN
TEMPERATURES MAY JUST BEFORE SUNRISE.

EXPECT ENOUGH LOW LEVEL UPSLOPE CLOUDS TO HOLD IN OVER SOUTHEAST
WEST VIRGINIA AND ADJACENT VIRGINIA COUNTIES TO HOLD MAXIMUM
TEMPERATURES DOWN ON WEDNESDAY. REST OF THE FORECAST AREA WILL HAVE
ENOUGH SUN TO REACH NEAR NORMAL HIGH TEMPERATURES.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
THERE WILL BE SHORT WAVE RIDGING OVER THE AREA WEDNESDAY NIGHT AS
ANOTHER SMALL BUT POTENT SHORT WAVE DIGS INTO THE EAST COAST
THROUGH. WEAK SFC HIGH PRESSURE BUILDS OVER THE REGION...AND WINDS
DECREASE RAPIDLY EXCEPT IN HIGHER ELEVATIONS. I HAVE GONE ON THE
COOL SIDE OF GUIDANCE...THINKING THAT AT LEAST VALLEY LOCATIONS WILL
DECOUPLE WITH MOSTLY CLEAR SKIES.

THURSDAY INTO THURSDAY NIGHT...THERE ARE STILL FAIRLY SIGNIFICANT
DIFFERENCES IN THE MODELS HANDLING THE SHORT WAVE AS IT PASSES NEAR
THE FORECAST AREA. MODEL OF CHOICE IS THE ECMWF...WHICH IS A LITTLE
WEAKER AND SLOWER THAN THE GFS...NOT QUITE AS SLOW AS THE NAM. LOOKS
LIKE THERE WILL BE ENOUGH BACKING AHEAD OF THE SHORT WAVE FOR A
WINDOW OF ISENTROPIC LIFT INTO THE AREA THU MORNING. MAIN QUESTION
IS IF THERE WILL BE MUCH MOISTURE. I HAVE RAISED POPS IN THE FAR
WEST THINKING THERE WILL BE GOOD COVERAGE...JUST LIGHT PRECIP
AMOUNTS. OVERALL FLOW IN DOWNSLOPE ENOUGH THAT I DO NOT THINK
SHOWERS WILL SPREAD EAST OF THE BLUE RIDGE. BY THURSDAY LATE
AFTERNOON...THE TROUGH WILL HAVE PASSED TO THE EAST...LEAVING
UNIFORM NORTHWEST FLOW AND WEAK COLD ADVECTION. MOISTURE LOOKS
SHALLOW...BUT LIKELY DEEP ENOUGH TO SUPPORT SOME UPSLOPE RAIN/SNOW
SHOWERS- ESPECIALLY IN THE EARLY EVENING. DOES NOT LOOK LIKE MUCH IF
ANY ACCUMULATION THOUGH. HAVE KEPT POPS HIGH CHC ON WESTERN SLOPES
IN SE WV WHERE LOW LEVEL MOISTURE IS DEEPEST. WITH COLD ADVECTION
DEVELOPING...AND VARYING AMOUNTS OF CLOUD COVER...I HAVE KEPT HIGHS
THU AND LOWS THU NIGHT CLOSE TO GUIDANCE WHICH LOOKED REASONABLE.

FRIDAY AND FRIDAY NIGHT...THE FLOW BACKS QUICKLY TO THE WEST AND
THEN SOUTHWEST AS THE UPPER FLOW BECOMES MORE ZONAL...WITH FAIRLY
STRONG WARM ADVECTION BY LATE IN THE DAY FRIDAY INTO FRIDAY NIGHT.
FRIDAY SHOULD WARM UP BETTER IN THE MTNS...ESPECIALLY FAR WEST...SO
HAVE RAISED HIGHS A FEW DEGREES IN MUCH OF THE MTNS. FRIDAY NIGHT
SHOULD SEE A WIDE RANGE IN TEMPERATURES...WITH RIDGES/HIGHER
ELEVATIONS WARMER THAN PROTECTED VALLEYS.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
HIGH PRESSURE AND DRY AIR WILL KEEP THE LONG RANGE FORECAST DRY.
TEMPERATURES WILL MODERATE EACH DAY THROUGH THE MIDDLE OF NEXT WEEK.
MODELS ARE HINTING AT A DRY WEDGE COMING DOWN THE EAST COAST
SATURDAY NIGHT INTO SUNDAY. COOL NORTHEAST WINDS ON SUNDAY COULD
NEGATE WARMING TREND IN THE NORTHEASTERN CWA FOR A DAY. IF THIS
WEDGE ENTERS THE CWA OR NOT...TEMPERATURES WILL RUN ABOVE NORMAL.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
STRONG LOW PRESSURE OVER KY WILL MOVE NE TO THE ERN GREAT LAKES
LATE TONIGHT. GUSTY SOUTH TO SOUTHWEST WINDS SHIFT WEST BEHIND THE
COLD FRONT AS IT PASSES THRU LATE TONIGHT. LOW LVL WIND SHEAR WILL
BE AFFECTING THE TAF SITES EARLY THIS EVENING BEFORE MORE MIXING
COMMMENCES BEHND THE FRONT. EXPECT CIGS/VSBYS WILL STAY LOW IN THE EAST
ESPECIALLY ROA/LYH WITH IFR/LIFR WITH MVFR AT THE REST OF THE TAF
SITES. SHOULD SEE IMPROVING CONDITIONS TO MVFR POST FRONTAL LATE TONIGHT.

THE STRONGEST GUSTS ARE EXPECTED TO OCCUR AT SUNUP TO ABOUT 18Z
ESPECIALLY IN THE HIGHER ELEVATIONS AND NEAR ROANOKE.

WINDS ARE EXPECTED TO DIMINISH BY LATE IN THE DAY ON WEDNESDAY AS
THE PRESSURE GRADIENT WEAKENS.

DEEP LOW LEVEL NORTHWEST FLOW AND ANOTHER PASSING DISTURBANCE MAY
BRING MVFR CEILINGS BACK TO THE MOUNTAINS THURSDAY INTO THURSDAY
EVENING. OTRW UNIFORM VFR LATER THURSDAY NIGHT INTO THE WEEKEND
UNDER BUILDING HIGH PRESSURE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EST WEDNESDAY FOR
     VAZ007-009>020-022>024-032>035.
NC...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EST WEDNESDAY FOR
     NCZ001>003-018-019.
WV...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EST WEDNESDAY FOR
     WVZ042>045.

&&

SYNOPSIS...AMS/WP
NEAR TERM...AMS/WP
SHORT TERM...JJ
LONG TERM...RCS
AVIATION...AMS/WP
Hazardous weather outlook, Nov 16, 8:56 PM EST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
856 PM EST TUE NOV 16 2010

VAZ014-017-022>024-032>035-180200-
MONTGOMERY-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-
856 PM EST TUE NOV 16 2010

...TORNADO WATCH 741 IN EFFECT UNTIL 4 AM EST WEDNESDAY...
...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-020-VAZ043>047-058-059-180200-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
856 PM EST TUE NOV 16 2010

...TORNADO WATCH 741 IN EFFECT UNTIL 4 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>003-018-019-VAZ007-009>013-015-016-018>020-WVZ042>045-180200-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-GRAYSON-CARROLL-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-
MONROE-GREENBRIER-
856 PM EST TUE NOV 16 2010

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Nov 16, 9:16 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
916 PM EST TUE NOV 16 2010

VAZ013-014-017>020-022>024-033-170315-
ALLEGHANY VA-BATH VA-BOTETOURT VA-CRAIG VA-FLOYD VA-FRANKLIN VA-
MONTGOMERY VA-PULASKI VA-ROANOKE VA-ROCKBRIDGE VA-
916 PM EST TUE NOV 16 2010

...SHOWERS WITH ISOLATED THUNDER AND HEAVY RAIN WILL AFFECT
ALLEGHANY...BATH...BOTETOURT...CRAIG...FLOYD...FRANKLIN...MONTGOMERY.
..PULASKI...ROANOKE AND ROCKBRIDGE COUNTIES...

AT 913 PM EST...SHOWERS WITH ISOLATED THUNDER AND HEAVY RAIN WERE
ALONG A LINE FROM 6 MILES WEST OF HOT SPRINGS TO 6 MILES SOUTHEAST
OF RADFORD...MOVING EAST AT 45 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. VERY HEAVY RAIN
WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE SHOWERS WILL BE NEAR HOT SPRINGS...BACOVA JUNCTION...HOLLINS...
AND HOLLINS AROUND 920 PM...DOUTHAT STATE PARK...CATAWBA...
ORISKANY...AND ABBOTT AROUND 925 PM...IRON GATE AND AND CLIFTON FORGE
CITY AROUND 930 PM.

LAT...LON 3803 7938 3800 7932 3741 7978 3741 7981
      3739 7980 3699 8010 3699 8063 3806 7996

RCS
Special weather statement, Nov 16, 9:25 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
925 PM EST TUE NOV 16 2010

VAZ033-034-044-170300-
BEDFORD VA-FRANKLIN VA-PITTSYLVANIA VA-
925 PM EST TUE NOV 16 2010

...SHOWERS WITH ISOLATED THUNDER AND HEAVY RAIN WILL AFFECT
BEDFORD...FRANKLIN AND PITTSYLVANIA COUNTIES...

AT 923 PM EST...SHOWERS WITH ISOLATED THUNDER AND HEAVY RAIN WAS
LOCATED 4 MILES EAST OF SYDNORSVILLE...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS SHOWER. VERY HEAVY RAIN
WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE SHOWER WILL BE NEAR SAGO AROUND 930 PM...AJAX AROUND 935 PM...
SMITH MOUNTAIN LAKE STATE PARK AROUND 940 PM...PITTSVILLE AROUND 945
PM AND HUDDLESTON AROUND 950 PM.

LAT...LON 3680 7977 3679 7980 3694 8004 3729 7958
      3713 7939 3706 7943 3706 7941 3709 7940
      3710 7937 3704 7930 3683 7969 3682 7973
      3679 7976

RCS
Local storm report, Nov 16, 9:51 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
951 PM EST TUE NOV 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     FIELDALE                36.70N 79.94W
11/16/2010                   HENRY              VA   LAW ENFORCEMENT

            TREES DOWN IN TOWN.

&&

TW
Local storm report, Nov 16, 9:56 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
956 PM EST TUE NOV 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     TSTM WND DMG     3 ESE FRANCISCO         36.48N 80.31W
11/16/2010                   STOKES             NC   COUNTY OFFICIAL

            ONE TREE DOWN AT THE INTERSECTION OF HIGHWAY 89 AND
            FORREST ROAD.

0945 PM     TSTM WND DMG     4 W SAGO                36.89N 79.71W
11/16/2010                   FRANKLIN           VA   COUNTY OFFICIAL

            ONE TREE DOWN NEAR INTERSECTION OF SNOW CREEK ROAD AND
            FINNEY ROAD.

&&

WHP
Local storm report, Nov 16, 10:06 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1006 PM EST TUE NOV 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     HAIL             1 SSW MARTINSVILLE CITY 36.67N 79.88W
11/16/2010  E0.88 INCH       CITY OF MARTINSVIL VA   TRAINED SPOTTER

0923 PM     TSTM WND DMG     1 SSW MARTINSVILLE CITY 36.67N 79.88W
11/16/2010                   CITY OF MARTINSVIL VA   TRAINED SPOTTER

            TWO TREES DOWN AT RIVERMONT HEIGHTS.

&&

WHP
Local storm report, Nov 16, 10:19 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1019 PM EST TUE NOV 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 PM     HAIL             ALTAVISTA               37.12N 79.28W
11/16/2010  E0.50 INCH       CAMPBELL           VA   PUBLIC

            DIME SIZED HAIL.

&&

WHP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 8:14 PM ESTSpecial Weather StatementRNKGiles, Pulaski, Wythe31 min
Nov 16, 8:14 PM ESTSevere Thunderstorm WarningRNKHenry, Patrick, City of Martinsville49 min
Nov 16, 8:56 PM ESTSevere Thunderstorm WarningRNKHenry, Patrick, Pittsylvania, City of Martinsville64 min
Nov 16, 9:16 PM ESTSpecial Weather StatementRNKAlleghany, Botetourt, Craig, Montgomery, Roanoke, City of Covington and 2 more59 min
Nov 16, 9:25 PM ESTSpecial Weather StatementRNKFranklin35 min
Nov 16, 9:41 PM ESTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Campbell, Franklin, Halifax and 2 more64 min
Nov 16, 10:32 PM ESTSevere Thunderstorm WarningRNKAppomattox, Buckingham, Campbell, Charlotte59 min
Nov 16, 11:08 PM ESTSpecial Weather StatementRNKCharlotte37 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.